Alert archive / Washington / High Wind Warnings in 2018
High Wind Warning 9, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 26, 2018, 2:49 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 2:49 PM PST (22:49 UTC)
- Expired
- Nov 27, 2018, 3:04 AM PST
- In force
- 12 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
899 WWUS76 KPQR 262249 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 249 PM PST Mon Nov 26 2018 ORZ001-002-WAZ021-270700- /O.UPG.KPQR.HW.A.0005.181127T0500Z-181127T1200Z/ /O.NEW.KPQR.HW.W.0009.181126T2249Z-181127T1200Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- Including the cities of Cannon Beach, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, Florence, Long Beach, Ocean Park, and Cape Disappointment 249 PM PST Mon Nov 26 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE BEACHES AND COASTAL HEADLANDS... The National Weather Service in Portland has issued a High Wind Warning for the beaches and coastal headlands, which is in effect until 4 AM PST Tuesday. * WINDS...South 30 to 40 mph with gusts of 60 to 65 mph for beaches and coastal headlands. Winds are not expected to be as strong in the coastal communities. * TIMING...The strongest winds are expected Monday evening into very early Tuesday morning. * IMPACTS...Strong winds may blow down tree limbs, branches, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means hazardous weather conditions of strong and damaging winds are imminent or highly likely in the warning area. && $$
2 follow-up statements
709 WWUS76 KPQR 262340 AAA NPWPQR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Portland OR 340 PM PST Mon Nov 26 2018 ORZ001-002-WAZ021-271200- /O.CON.KPQR.HW.W.0009.000000T0000Z-181127T1200Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- Including the cities of Cannon Beach, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, Florence, Long Beach, Ocean Park, and Cape Disappointment 340 PM PST Mon Nov 26 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE BEACHES AND COASTAL HEADLANDS... * WINDS...South 30 to 40 mph with gusts of 60 to 65 mph for beaches and coastal headlands. Winds are not expected to be as strong in the coastal communities. * TIMING...The strongest winds are expected Monday evening into very early Tuesday morning. * IMPACTS...Strong winds may blow down tree limbs, branches, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means hazardous weather conditions of strong and damaging winds are imminent or highly likely in the warning area. && $$
775 WWUS76 KPQR 271104 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 304 AM PST Tue Nov 27 2018 ORZ001-002-WAZ021-271215- /O.CAN.KPQR.HW.W.0009.000000T0000Z-181127T1200Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- 304 AM PST Tue Nov 27 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Portland has cancelled the High Wind Warning. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 26, 9:51 AM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 26, 9:51 AM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Portland OR
951 AM PST Mon Nov 26 2018
.Updated aviation section.
.SYNOPSIS...A large trough of low pressure approaches from the
Pacific today, with a cold front pushing inland early Tue. This will
bring increasing chances for rain today and tonight, with a period
of moderate to heavy rain possible, particularly near the coast.
Behind the front precipitation turns more showery Tuesday, and there
is even a slight chance for thunderstorms. The rest of the week
looks cool and showery as the upper level trough moves over the
region.
&&
.SHORT TERM...Today through Wednesday...Main axis of rain with the
incoming system remains offshore early this morning, in line with
the area with best moisture transport. Models indicate little
eastward progression of the main band of rain today, although radar
suggests eastern periphery of the rain is spreading onto the coastal
areas. Inland area appear less likely to see rain during the day
today, although modest moist isentropic lift, esp over the northern
part of the forecast area, keeps some chance for rain going today.
Surface temps in the central Gorge and Hood River Valley were down
near freezing, but with dewpoints also generally just above
freezing, will omit the mention of any freezing rain this morning
there. A well-agreed upon short wave ejecting out of the offshore
trough approaches the coast tonight, pushing a cold front up to the
coast by 12Z, and east across the forecast area Tue morning.
Southerly 850 mb winds up to 60 kt ahead of the front coupled with
precipitable water values on the order of 1.2 inches along the coast
brings strong moisture transport values Mon night, mainly to coastal
regions, for a period of heavier rainfall ahead of the cold front
tonight. The strong southerly winds also bring some risk for high
winds along the immediate coast with the cold front late tonight. At
this point prefer to keep the headline as a high wind watch for the
coast as an offshore component to the wind may make it difficult to
translate the strong winds onto the coast.
A showery pattern follows Tue into Wed behind the front, with a mid
level westerly flow initially behind the front, backing more to the
sw Wed. Models not in agreement on timing of shortwaves following
the front, but in general some shortwaves do appear to move across
aiding in prospects for showers. This should keep shower chances as
likely or better Tue through Wed. Model soundings indicate
sufficiently deep instability behind the front Tue to support the
inclusion of a slight chance of thunderstorms over the coastal
waters, and into inland areas in the afternoon.
Snow levels will stay above the pass levels through Wed, but will
come down a bit behind the front late Tue into Wed.
.LONG TERM...Wednesday night through Sunday...No changes.
Previous discussion follows. Models are in pretty good agreement
Wednesday night and Thursday as a minor short wave approaches from
the southwest and again brings some light rain to the area. Both the
ECMWF and the GFS show another trough move in late Thursday and
Friday. This system has cooler air and snow levels should finally
fall below the passes with light to moderate amounts of
accumulation.
Once we get to Saturday and Sunday there is a big divergence in the
models with the ECMWF wanting to bring a major surface low into
Washington and the GFS showing a broad trough with more of a showery
pattern. For this time period we are using a blended model solution
with lower snow levels. Schneider
&&
.AVIATION...A strong frontal system is over the offshore waters
this morning. Light rain will continue at times through this
afternoon out ahead of the front, with mainly VFR conditions
prevailing. As the cold front approaches, steadier rain will
develop along with MVFR conditions at the coast this evening. The
rain will spread inland overnight, and will become moderate to
heavy. Expect cigs to remain VFR through most of the night
inland, but MVFR, or potentially IFR vsbys are likely during the
heavier rain. Southerly winds will also become quite gusty
tonight. Expect 30 to 40 kt gusts to develop at the coast after
03Z, with 20 to 25 kt gusts over the interior lowlands. The
approaching front will also continue to draw gusty offshore winds
through the gorge into KTTD and KPDX through tonight. The front
should move onshore by daybreak Tue, and then move through the
interior lowlands by mid-morning Tue. Expect rain to taper to
showers behind the front, with a mix of VFR and MVFR cigs through
the rest of the morning. Lastly, there is a slight chance that
we will see some thunderstorm activity right along and behind the
front Tue morning. The best thunder chances will be at the
coast.
PDX AND APPROACHES...Gusty east winds will continue through
tonight. Expect overcast high cigs and periodic light rain
through this evening. Rain will become steadier this evening,
then become moderate to heavy overnight. MVFR vsbys likely after
06Z. The front is expected to move through the terminal by around
15Z, with rain tapering to showers behind the front. Some MVFR
cigs are expected in the post-frontal showers. Pyle
&&
.MARINE...The outer waters already gusting to 35 kt per buoy
46089. Wind will continue to ramp up today as a front approaches
then moves into the waters later this afternoon and ashore early
Tue. The front will be slow moving due to disturbances moving
along the front. The disturbances will vary the winds speeds and
direction slightly. Gale warning are in effect for all waters
through tonight with gusts of 40 to 45 kt though can't rule out
brief 50 kt as the front approaches land or the disturbances
move along the front. The front is modeled to move onshore early
Tue morning, with winds becoming SW and dropping off quickly
during the day Tue.
Expect seas to be into the low teens Mon morning, then peak Mon
night in the upper teens to low 20s. Seas will remain elevated
Tue as long period westerly swell behind this system continues to
impact the waters. Then seas should gradually subside through
the remainder of the week, but should be above 10 ft through at
least midweek.
The active weather pattern is modeled to continue through next
week and into next weekend. The next low is currently expected to
arrive later Wed into Thu, but is currently on the weaker side.
Then another system is anticipated near the end of the week. /mh Pyle
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from this evening through late tonight for
Central Oregon Coast-North Oregon Coast.
WA...High Wind Watch from this evening through late tonight for
South Washington Coast.
PZ...Gale Warning until 4 AM PST Tuesday for Waters from Cape
Shoalwater WA to Florence OR from 10 to 60 NM.
Small Craft Advisory for Rough Columbia River Bar until 7 AM
PST Tuesday.
Small Craft Advisory for winds until 10 AM PST this morning for
Coastal Waters from Cape Shoalwater WA to Florence OR out
10 NM.
Gale Warning until 4 AM PST Tuesday for Coastal Waters from
Cape Shoalwater WA to Florence OR out 10 NM.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. This area is
commonly referred to as the forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 7:54 PM PST | Small Craft Advisory for Rough Bar | PQR | 3 days |
Nearby
High Wind Warnings in Washington, 2018High Wind Warnings in Oregon, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.